Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 28, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Oct 3, 2010, 2:18 PM CDT for 39 counties in Alabama. It took effect at Oct 4, 2010, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2010, 2:18 PM CDT (19:18 UTC)
- In effect from
- Oct 4, 2010, 12:00 PM CDT
- Expired
- Oct 4, 2010, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
986 WWUS84 KBMX 031918 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 218 PM CDT SUN OCT 3 2010 ...DRY AND BREEZY CONDITIONS ARE EXPECTED THROUGH MONDAY... ALZ019-024>028-035>038-043-040330- /O.NEW.KBMX.FW.W.0028.101004T1700Z-101004T2300Z/ /O.EXA.KBMX.FW.W.0027.000000T0000Z-101003T2300Z/ CALHOUN-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-CHILTON-COOSA- TALLAPOOSA-CHAMBERS-ELMORE- 218 PM CDT SUN OCT 3 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 6 PM CDT MONDAY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 30 PERCENT FOR A BRIEF PERIOD THIS AFTERNOON AND FOR SEVERAL HOURS MONDAY AFTERNOON. ADDITIONALLY...20-FOOT WINDS WILL REACH 10 TO 15 MPH. AS A RESULT...A RED FLAG WARNING WILL BE IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ ALZ022-023-030>034-039>042-044>046-048>050-040330- /O.NEW.KBMX.FW.W.0028.101004T1700Z-101004T2300Z/ /O.CON.KBMX.FW.W.0027.000000T0000Z-101003T2300Z/ PICKENS-TUSCALOOSA-SUMTER-GREENE-HALE-PERRY-BIBB-MARENGO-DALLAS- AUTAUGA-LOWNDES-MONTGOMERY-MACON-BULLOCK-RUSSELL-PIKE-BARBOUR- 218 PM CDT SUN OCT 3 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CDT MONDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 30 PERCENT FOR A BRIEF PERIOD THIS AFTERNOON AND FOR SEVERAL HOURS MONDAY AFTERNOON. ADDITIONALLY...20-FOOT WINDS WILL REACH 10 TO 15 MPH. AS A RESULT...A RED FLAG WARNING WILL BE IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ ALZ011>015-017-018-020-021-029-047-040330- /O.NEW.KBMX.FW.W.0028.101004T1700Z-101004T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CHEROKEE- CLEBURNE-RANDOLPH-LEE- 218 PM CDT SUN OCT 3 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CDT MONDAY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 30 PERCENT FOR SEVERAL HOURS MONDAY AFTERNOON. ADDITIONALLY...20-FOOT WINDS WILL REACH 10 TO 15 MPH. AS A RESULT...A RED FLAG WARNING WILL BE IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
2 follow-up statements
050 WWUS84 KBMX 032357 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 657 PM CDT SUN OCT 3 2010 ...DRY AND BREEZY CONDITIONS ARE EXPECTED THROUGH MONDAY... ALZ011>015-017>050-041200- /O.CON.KBMX.FW.W.0028.101004T1700Z-101004T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 657 PM CDT SUN OCT 3 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CDT MONDAY... RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 30 PERCENT FOR SEVERAL HOURS MONDAY AFTERNOON. ADDITIONALLY...20 FOOT WINDS OF 10 TO 15 MPH ARE POSSIBLE. AS A RESULT...A RED FLAG WARNING WILL BE IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ 08/MNK
889 WWUS84 KBMX 041017 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 517 AM CDT MON OCT 4 2010 ...DRY AND BREEZY CONDITIONS ARE EXPECTED TODAY... ALZ011>015-017>050-042300- /O.CON.KBMX.FW.W.0028.101004T1700Z-101004T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 517 AM CDT MON OCT 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 30 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. ADDITIONALLY...20 FOOT WINDS OF 10 TO 15 MPH ARE POSSIBLE. AS A RESULT...A RED FLAG WARNING WILL BE IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Oct 3, 2:18 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 3, 2:18 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 218 PM CDT SUN OCT 3 2010 .UPDATE...UPDATED FIRE WEATHER PRODUCTS FOR CURRENT CONDITIONS. THIS EXPANDED THE WARNING EASTWARD DUE TO DRY CONDITIONS. EXTENDED WARNINGS INTO MONDAY AFTERNOON AREA WIDE. && .DISCUSSION... THE COLD FRONT HAS PUSHED SOUTH OF THE FORECAST AREA EARLY THIS AFTERNOON. THE PRESSURE GRADIENT REMAINS TIGHT AND WINDS WILL REMAIN NORTHERLY AT 10 TO 15 MPH...WITH A FEW GUSTS OF 20 TO 25 MPH. THE TEMPERATURE AND DEW POINT FORECAST LOOKS CLOSE AND ONLY MADE SOME MINOR ADJUSTMENTS. COLD AIR STRATOCUMULUS WAS DEVELOPING AND OR ADVECTING INTO CENTRAL ALABAMA. THESE CLOUDS SHOULD BE THE THICKEST IN THE NORTHEAST WHERE THE LEFTOVER MOISTURE IS THE DEEPEST AND GENERALLY DISSIPATE JUST BEFORE SUNSET. COLD AIR ADVECTION WILL HOLD HIGH TEMPERATURES IN THE 65 TO 75 RANGE THIS AFTERNOON. 75/LINHARES && .PREV DISCUSSION.../ISSUED AT 330 AM CDT SUN OCT 3 2010/. NO SIGNIFICANT CHANGES ARE PLANNED FOR THIS FORECAST PACKAGE...AS IT REMAINS A TEMPERATURE FORECAST VOID OF ANY PRECIPITATION. THE UPPER LEVEL LOW CONTINUES TO SPIN ACROSS THE LOWER APPALACHIANS KEEPING THE AREA UNDER THE INFLUENCE OF NORTHWESTERLY FLOW THROUGH THE FIRST HALF OF THE WEEK. MEANWHILE STRONG HIGH PRESSURE WILL CONTINUE BUILDING ACROSS THE CENTRAL CONUS AND WILL BEGIN PUSHING EASTWARD THROUGH THE SECOND HALF OF THE WORK WEEK. FOR TODAY...EXPECT THE WINDS TO BE A BIT ON THE BREEZY SIDE AS A DRY FRONTAL BOUNDARY MAKES ITS WAY THROUGH THE STATE. ALTHOUGH IT APPEARS TO REMAIN MOSTLY CLOUD FREE ACROSS CENTRAL ALABAMA...THE TEMPERATURES WILL BE ON THE DECLINE. WHAT ONCE WAS NEAR NORMAL OR EVEN ABOVE NORMAL TEMPS FOR THIS TIME OF YEAR...WILL TAKE A SHARP DOWNWARD TURN FOR THE NEXT SEVERAL DAYS AS HIGHS ARE EXPECTED TO STRUGGLE TO 70 TODAY AND WILL SLOWLY INCREASE THROUGH THE REMAINDER OF THE FORECAST PERIOD. TONIGHT AND TOMORROW NIGHT...EXPECT THE COLDEST LOW TEMPERATURES OF THE SEASON AS SURFACE HIGH PRESSURE DIGS SOUTHWARD. MOST AREAS WILL SEE THE LOWER 40S...WITH SOME SPOTS DIPPING INTO THE UPPER 30S...MAINLY IN THE SHELTERED AREAS AND THE TYPICALLY COLDER SPOTS. AS THE WEEK CONTINUES...AND THE AIRMASS MODIFIES...BOTH HIGHS AND LOWS WILL GRADUALLY INCREASE...AND BY WEEK'S END WE SHOULD BE BACK TO ABOVE NORMAL. ESPECIALLY AS THE WEEKEND APPROACHES... WE COULD ACTUALLY CLIMB BACK INTO THE MIDDLE 80S. VERY DRY...BUT RATHER PLEASANT WEEK ON TAP. 17/KLAWS && .AVIATION...18Z TAF DISCUSSION. POST FRONTAL STRATOCUMULUS CLOUDS WILL BE IN THE 035-055 LAYER. THESE CLOUDS WILL MAINLY AFFECT TCL/BHM/EET/ANB. THE LATEST MODEL DATA SUGGEST THE DEEPEST MOISTURE VALUES REMAIN JUST NORTH AND NORTHEAST OF THE TERMINALS...SO AT THIS POINT...DO NOT BELIEVE ANY CEILINGS WILL DEVELOP. WILL MONITOR ANB THE CLOSEST AS THIS IS THE TERMINAL CLOSEST TO THE DEEPER MOISTURE. WINDS WILL REMAIN NORTHERLY GENERALLY 08-12KTS WITH GUSTS 17-23KTS. WINDS REMAIN AROUND 5 KTS OVERNIGHT AND WILL PICK BACK UP BY 15Z. THE WINDS WILL BE A BIT LIGHTER MONDAY BUT STILL AROUND 10KTS. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 75/LINHARES && .FIRE WEATHER... THE COMBINATION OF WINDS AND RELATIVE HUMIDITIES WILL BE VERY CLOSE TO MEETING RED FLAG CRITERIA THIS AFTERNOON SOUTH AND SOUTHWEST. THE WINDS DO NOT APPEAR PROBLEMATIC AS ALL LOCATIONS WILL EXPERIENCE 20 FOOT WINDS OF 10 MPH OR GREATER. RELATIVE HUMIDITY VALUES WILL BE LIMITED BY THE LOWER HIGH TEMPERATURES...BUT BALANCED SOMEWHAT BY THE LOWER SURFACE DEW POINTS. AT ANY RATE...CONDITIONS WILL BE VERY CLOSE THIS AFTERNOON AND WILL LEAVE THE RED FLAG WARNING AS IS THIS AFTERNOON. THE SAME CHALLENGES ARE IN PLACE ON MONDAY AFTERNOON BUT CONFIDENCE IS MUCH LESS THAT WE ACTUALLY REACH CRITERIA. KEEP IN MIND IT IS STILL VERY DRY OUT THERE. A FIRE ALERT REMAINS IN EFFECT FOR ALL OF ALABAMA AND KBDI VALUES ARE HIGH. 75/LINHARES && .BMX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BULLOCK...CALHOUN...CHAMBERS... CHILTON...CLAY...COOSA...DALLAS...ELMORE...GREENE...HALE... JEFFERSON...LOWNDES...MACON...MARENGO...MONTGOMERY...PERRY... PICKENS...PIKE...RUSSELL...SHELBY...ST. CLAIR...SUMTER... TALLADEGA...TALLAPOOSA...TUSCALOOSA. RED FLAG WARNING FROM NOON TO 6 PM CDT MONDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Oct 3, 12:40 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1240 PM CDT SUN OCT 3 2010 ALZ011>015-017>050-041740- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1240 PM CDT SUN OCT 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A HIGH FIRE DANGER ACROSS THE SOUTH AND SOUTHWESTERN COUNTIES THIS AFTERNOON...ROUGHLY ALONG AND SOUTH OF A LINE FROM TUSCALOOSA...TO BILLINGSLEY...TO PHENIX CITY. RELATIVE HUMIDITY VALUES WILL DROP BELOW 30 PERCENT AND WINDS COULD GUST UP TO 20 MPH. OUTDOOR BURNING IS HIGHLY DISCOURAGED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGH FIRE DANGER WILL BE POSSIBLE AGAIN ON MONDAY...DUE TO LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS. THE MOST CRITICAL TIME WILL BE BETWEEN NOON AND 6 PM...WHEN RELATIVE HUMIDITY VALUES ARE THE LOWEST AND WINDS ARE THE HIGHEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 3:39 AM CDT | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Bullock, Calhoun, Chambers and 22 more | 14 hr |
Nearby
Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.